Change search
ReferencesLink to record
Permanent link

Direct link
Exactly solvable model for nonlinear pulse propagation in optical fibers
University of Cambridge, United Kingdom .ORCID iD: 0000-0001-6191-7769
2009 (English)In: Studies in applied mathematics (Cambridge), ISSN 0022-2526, E-ISSN 1467-9590, Vol. 123, no 2, 215-232 p.Article in journal (Refereed) Published
Abstract [en]

The nonlinear Schrödinger (NLS) equation is a fundamental model for the nonlinear propagation of light pulses in optical fibers. We consider an integrable generalization of the NLS equation, which was first derived by means of bi-Hamiltonian methods in 1. The purpose of the present paper is threefold: (a) We show how this generalized NLS equation arises as a model for nonlinear pulse propagation in monomode optical fibers when certain higher-order nonlinear effects are taken into account; (b) We show that the equation is equivalent, up to a simple change of variables, to the first negative member of the integrable hierarchy associated with the derivative NLS equation; (c) We analyze traveling-wave solutions.

Place, publisher, year, edition, pages
2009. Vol. 123, no 2, 215-232 p.
National Category
URN: urn:nbn:se:kth:diva-163821DOI: 10.1111/j.1467-9590.2009.00454.xISI: 000268303700003ScopusID: 2-s2.0-68349139191OAI: diva2:802372

QC 20150413

Available from: 2015-04-13 Created: 2015-04-12 Last updated: 2015-04-13Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Lenells, Jonatan
In the same journal
Studies in applied mathematics (Cambridge)

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 14 hits
ReferencesLink to record
Permanent link

Direct link